MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17627
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Pma/510k#: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during an unspecified procedure using a ncircle tipless stone extractor, when the doctor tried to remove the stones, the extractor broke.It is unknown how the procedure was completed after the difficulty.No section of the device remained in the patient's body, and the patient did not require and additional procedures.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.Without the device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of the instructions for use, device history record, manufacturing instructions, quality control data, and complaint history.A review of the device history record showed no non-conformances related to this failure mode.A review of complaint history records showed no other complaints for this lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) provided with this product provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Conclusion: the complaint device was not returned.No similar product from the same lot was available for investigation.Based on the provided information, it is likely that the device had a broken wire during use.Investigation of other ntse devices with broken basket wires that have been investigated does not indicate a common cause that could be applied to this incident.Possible causes for a broken basket wire are: handing of the device; stone size, shape, and location; use technique; and/or interaction with other devices such as the scope.A investigation conclusion for the issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8541115
Report Number1820334-2019-00909
Device Sequence Number16576955
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)210921(10)9181354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberG17627
Device Catalogue NumberNTSE-030115-UDH
Device Lot Number9181354
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1